MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER NAVIGATOR¿; ENDOSCOPE AND/OR ACCESSORIES

BOSTON SCIENTIFIC - SPENCER NAVIGATOR¿; ENDOSCOPE AND/OR ACCESSORIES
Model Number M0062502031
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator access sheath was used in the kidney during a ureteroscopy and laser lithotripsy procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the inner lining of the device started to peel off/sheared exposing the metal coil.It was also reported that no parts detached from the sheath.The procedure was completed with another navigator access sheath.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Visual examination of the returned navigator hd access sheath revealed that the dilator was bent in the middle, while the sheath was torn in several locations with the inner coil exposed in those sections and some sections of the sheath were broken.These failures likely occurred due to anatomical or procedural factors which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
NAVIGATOR¿
Common Device Name
ENDOSCOPE AND/OR ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7052236
Report Number3005099803-2017-03539
Device Sequence Number1290061
Product Code KOG
UDI-Device Identifier08714729469582
UDI-Public08714729469582
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K030956
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberM0062502031
Device Catalogue Number250-203
Device Lot Number18962273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1